Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 166, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 4, 2006, 1:17 PM MDT for Deuel County, Garden County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2006, 1:17 PM MDT (19:17 UTC)
- Expired
- Jul 4, 2006, 2:00 PM MDT
- In force
- 43 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Deuel County, NE, Garden County, NE
The radar
The North Platte radar (KLNX), 171 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1031 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 041917 SVRLBF NEC049-069-042000- /O.NEW.KLBF.SV.W.0166.060704T1917Z-060704T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 117 PM MDT TUE JUL 4 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA... SOUTH CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 200 PM MDT * AT 116 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD...OR ABOUT 8 MILES NORTH OF CHAPPELL...AND MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHWEST OF INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD BY 130 PM MDT... 7 MILES NORTHEAST OF CHAPPELL BY 135 PM MDT... LAT...LON 4131 10254 4106 10257 4107 10209 4131 10210 $$ 13
2 follow-up statements
000 WWUS53 KLBF 041935 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 235 PM CDT TUE JUL 4 2006 NEC049-069-042000- /O.CON.KLBF.SV.W.0166.000000T0000Z-060704T2000Z/ DEUEL NE-GARDEN NE- 135 PM MDT TUE JUL 4 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM MDT FOR SOUTH CENTRAL GARDEN AND NORTHERN DEUEL COUNTIES... AT 130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTH OF CHAPPELL...MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHAPPELL AND HIGHWAY 27 MILE MARKER 100 BY 200 PM MDT... LAT...LON 4131 10254 4106 10257 4107 10209 4131 10210 $$ 13
000 WWUS53 KLBF 042002 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 300 PM CDT TUE JUL 4 2006 NEC049-069-042010- /O.EXP.KLBF.SV.W.0166.000000T0000Z-060704T2000Z/ DEUEL NE-GARDEN NE- 200 PM MDT TUE JUL 4 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GARDEN AND NORTHERN DEUEL COUNTIES EXPIRED AT 200 PM MDT... THE THUNDERSTORM WHICH HAD PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS AND DOES NOT POSE A THREAT AT THIS TIME. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE SOME CONTAINING SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING. LAT...LON 4131 10254 4106 10257 4107 10209 4131 10210 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:46 AM MDT, 10 hours 31 minutes earlier.
Area forecast discussion, Jul 4, 2:46 AM MDT, 10 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 346 AM CDT TUE JUL 4 2006 .SYNOPSIS... 1025 MB SURFACE HIGH CENTER OVER NORTHERN NORTH DAKOTA WILL BUILD SOUTHEAST TODAY INTO SOUTH CENTRAL SOUTH DAKOTA. THE SURFACE HIGH WILL PUSH A WEAK SURFACE FRONT SOUTHWEST ACROSS NEBRASKA BY EVENING WITH THE BOUNDARY TO EXTEND FROM CNTRL WYOMING SOUTHEAST TO THE SRN NEBRASKA PANHANDLE BY EVENING. && .DISCUSSION... TODAY THE UPPER RIDGE AXIS WILL STRENGTHEN WEST OF THE CONTINENTAL DIVIDE AS THE DOWNSTREAM SUBSIDENCE PATTERN HAMPER MODEL GENERATED QPFS ONTO THE PLAINS. OVERNIGHT CONVECTION THAT FORMED ON THE HIGHER PLAINS DISSIPATED WHILE MOVING SOUTHEAST INTO PORTIONS OF WESTERN NEB. KLNX 88D ATTM SHOWS FEW RETURNS IN NRN SHERIDAN COUNTY WITH SHORTWAVE TROUGH TO MOVE EAST AND WEAKEN THIS MORNING. MODELS ARE GENERATING EXPANSIVE QPF VALUES WITH WRF THE WETTEST. THE MODELS HAVE OVER FORECASTED QPF LAST TWO DAYS IN SIMILAR PATTERN FOR AREAS EAST OF THE ROCKIES. ATTM THE GFS SOLUTION DEPICTS SURFACE AND QPF FEATURES CLOSE TO CURRENT CONDITIONS WITH FORECAST TRENDED TOWARD THAT SOLUTION IN THE NEAR TERM. TODAY THE FRONTAL BOUNDARY TO THE SOUTH ACROSS KANSAS WILL SINK SOUTHWARD AS THE SURFACE HIGH BUILDS SOUTH. THE CONVERGENT UPSLOPE FLOW BETWEEN THE FRONT AND SURFACE HIGH CENTER BUILDING SOUTH WILL DRAWN MOISTURE NORTHWEST. THE CHANCE FOR CONVECTION WILL FOCUS ACROSS THE WEST BY AFTERNOON AS THE NEXT SHORTWAVE MOVES SOUTHEAST INTO THE NORTHWEST THIS AFTERNOON...THEN ACROSS THE SOUTHWEST OVERNIGHT. THE INCREASING UPSLOPE PATTERN WILL ALSO LIMIT FULL HEATING POTENTIAL AND WENT WITH THE COOLER GUIDANCE. LEFT LOW POPS ACROSS THE SOUTHWEST EARLY AS OUTFLOW BOUNDARY FROM KANSAS CONVECTION MAY INTERACT WITH WEAK FRONT TO SLIP SOUTHWEST FOR ISOLATED CONVECTION EARLY. THE UPPER RIDGE AXIS WILL BUILD EAST TO THE PANHANDLE OVERNIGHT WEDNESDAY INTO THURSDAY. UNTIL THEN ISOLATED TO WIDELY SCATTERED CONVECTION REMAINS POSSIBLE OFF THE HIGH PLAINS...WITH LITTLE CHANGE SEEN UNTIL INTO THE EXTENDED AS THE UPPER RIDGE BREAKS DOWN WITH A MORE ZONAL PATTERN RETURNING OVER THE WEEKEND. FEW CHANGES MADE INTO THE EXTENDED. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && 19
Hazardous weather outlook, Jul 4, 4:39 AM MDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 539 AM CDT TUE JUL 4 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-051030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 539 AM CDT TUE JUL 4 2006 /439 AM MDT TUE JUL 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...MAINLY WEST OF HIGHWAY 83 FROM VALENTINE TO NORTH PLATTE. SURFACE HIGH PRESSURE WILL BUILD INTO THE UPPER MISSOURI VALLEY TODAY...RESULTING IN ABUNDANT EASTERLY WINDS. THESE WINDS WILL USHER IN PLENTY OF LOW LEVEL MOISTURE. THIS MOISTURE WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE TONIGHT TO PRODUCE THUNDERSTORMS. THE MAIN SEVERE THREAT WILL BE ACROSS THE EASTERN PANHANDLE...THIS AFTERNOON AND EVENING...WITH THE GREATEST THREAT FROM LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT...AS WELL AS THURSDAY AFTERNOON AND EVENING...WEST OF A LINE FROM VALENTINE TO NORTH PLATTE. AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY THIS AFTERNOON AND TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CLB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 12:39 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 51 min |
| Jul 4, 2:10 PM MDT | Flash Flood Watch | LBF | Chase, Deuel, Frontier, Hayes, Keith, Perkins | 6 hr |
| Jul 4, 3:36 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 24 min |
| Jul 4, 4:14 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 18 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.